Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS St. Louis, MO

June 8, 20154 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2015, 6:08 PM CDT for 4 counties in Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 6:08 PM CDT (23:08 UTC)
Expired
Jun 8, 2015, 6:33 PM CDT
In force
25 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO

The radar

The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:12 PM CDTHAIL 0.5Vandalia, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS53 KLSX 082308
SVRLSX
MOC007-113-139-163-090000-
/O.NEW.KLSX.SV.W.0082.150608T2308Z-150609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
  WEST CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...

* UNTIL 700 PM CDT

* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VANDALIA...
  AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  NEW HARTFORD...BELLFLOWER...MIDDLETOWN AND OLNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3910 9111 3904 9119 3900 9135 3932 9154
      3932 9136
TIME...MOT...LOC 2309Z 323DEG 24KT 3927 9143

HAIL...1.00IN
WIND...<50MPH

$$

TILLY
2 follow-up statements
918 
WWUS53 KLSX 082322
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT MON JUN 8 2015

MOC007-082332-
/O.CAN.KLSX.SV.W.0082.000000T0000Z-150609T0000Z/
AUDRAIN MO-
622 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3929 9132 3910 9111 3904 9119 3900 9135
      3915 9141 3926 9143
TIME...MOT...LOC 2322Z 320DEG 27KT 3919 9134

$$

MOC113-139-163-090000-
/O.CON.KLSX.SV.W.0082.000000T0000Z-150609T0000Z/
LINCOLN MO-MONTGOMERY MO-PIKE MO-
622 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
WEST CENTRAL LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 700 PM CDT...

AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
HARTFORD...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
NEW HARTFORD...BELLFLOWER AND OLNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3929 9132 3910 9111 3904 9119 3900 9135
      3915 9141 3926 9143
TIME...MOT...LOC 2322Z 320DEG 27KT 3919 9134

HAIL...1.00IN
WIND...<50MPH

$$

TILLY
412 
WWUS53 KLSX 082333
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT MON JUN 8 2015

MOC113-139-163-082344-
/O.CAN.KLSX.SV.W.0082.000000T0000Z-150609T0000Z/
LINCOLN MO-MONTGOMERY MO-PIKE MO-
633 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND WEST CENTRAL
LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE
COUNTY IN NORTHEAST MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3929 9132 3910 9111 3904 9119 3900 9135
      3915 9141 3926 9143
TIME...MOT...LOC 2334Z 327DEG 29KT 3909 9127

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:31 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 8, 3:31 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT Mon Jun 8 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 330 PM CDT Mon Jun 8 2015

Secondary cold front will continue to progress southeast this
evening with wind becoming northwest in its wake. Line of showers
and thunderstorms aligned with the front will weaken throughout the
evening with loss of daytime heating. Temperatures will be cooler
tonight with lows generally in the 60s.

CVKING

.LONG TERM:  (Tuesday through Next Monday)
Issued at 330 PM CDT Mon Jun 8 2015

(Tuesday - Thursday)

A mostly quiet period expected with NW flow aloft initially,
transitioning to the beginnings of SW flow aloft by late Thursday
and will feature the absence of upper level disturbances and fronts
for most areas.  The exception will be northeast MO and west-central
IL, which will have small chances for TSRA for much of this period,
beginning late Tuesday night and Wednesday morning with anticipated
lift from WAA at the H750-700 level that is above the cap and will
create a threat to initiate "sunrise surprise" convection.  Later on
Wednesday, a surface cold front is expected to edge into the area
and linger into Thursday.  Very high CAPEs late Wednesday will
battle with what could be enough of a cap to prevent convection, but
what does fire will have the capability of going pulse severe in the
low shear environment.  More a less a repeat of this scenario for
much of Thursday, with PoPs ramping up very late as an upper level
disturbance approaches from the west.  This upper level disturbance
may be enhanced by tropical moisture from Blanca, currently in the
eastern Pacific.

Otherwise, very warm to hot temps expected, with maxes each day in
the lower to mid 90s.  Fortunately, it looks like dewpoints should
be low enough to keep heat index values near or below 100F.

(Friday - Next Monday)

For the rest of the week, we will see a RIDGE anchor over the
southeastern CONUS, with SW flow, plenty of moisture thru the
column, and regular intrusions of upper level disturbances and
lingering frontal boundaries to warrant above climo PoPs thru this
period.  Looks very active.

Temps should be at least seasonal normals, but suspect most days
will be above.

TES

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1220 PM CDT Mon Jun 8 2015

VFR conditions are expected with the only exception is if a shower
affects KUIN this afternoon with secondary cold front. Northwest
to west wind is expected.

Specifics for KSTL:
VFR conditions expected.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 2:25 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT MON JUN 8 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
225 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING FOR
AREAS PRIMARILY EAST OF THE MISSISSIPPI RIVER. SOME STORMS MAY
REACH SEVERE LEVELS...CAPABLE OF LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF
OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND
WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND
THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING IN PARTS
OF WEST-CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS.

TES

In the hours before

Local storm report, Jun 8, 3:39 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             PLAINVILLE              39.78N  91.18W
06/08/2015  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jun 8, 3:47 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             3 NW HULL               39.74N  91.24W
06/08/2015  E0.70 INCH       PIKE               IL   TRAINED SPOTTER

            HAIL SIZE VARIED FROM PEA TO DIME SIZE

&&

DYE
Local storm report, Jun 8, 5:10 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 SW LOUISIANA          39.39N  91.13W
06/08/2015  E0.25 INCH       PIKE               MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Jun 8, 5:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             7 E FRANKFORD           39.49N  91.19W
06/08/2015  E0.50 INCH       PIKE               MO   LAW ENFORCEMENT

            DEPUTY REPORTED MARBLE SIZED HAIL AT THE INTERSECTION
            OF HIGHWAY 79 AND COUNTY ROAD B. TIME ESTIMATED FROM
            RADAR.

&&

TRUETT
Local storm report, Jun 8, 5:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             EOLIA                   39.24N  91.01W
06/08/2015  E0.25 INCH       PIKE               MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Jun 8, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VANDALIA                39.31N  91.49W
06/08/2015  E0.50 INCH       AUDRAIN            MO   TRAINED SPOTTER

            COMBINATION OF HAIL AND WIND HAS KNOCKED DOWN TREE
            BRANCHES... WITH HEAVY RAIN AS WELL

&&

CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...EVENT...REMARKS

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:01 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis29 min
Jun 7, 7:59 PM CDTAreal Flood AdvisoryLSXKnox, Lewis, Marion, Shelby6 hr
Jun 7, 9:14 PM CDTAreal Flood AdvisoryLSXMonroe, Shelby6 hr
Jun 7, 9:34 PM CDTRiver Flood WarningLSXSaint Charles49 days
Jun 7, 10:15 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe48 min
Jun 7, 10:38 PM CDTFlash Flood WarningLSXMonroe, Shelby8 hr
Jun 8, 12:38 AM CDTFlash Flood WarningLSXAudrain, Boone8 hr
Jun 8, 3:38 AM CDTRiver Flood WarningLSXMonroe54 hr
Jun 8, 6:29 AM CDTAreal Flood WarningLSXMonroe, Shelby5 hr
Jun 8, 6:40 AM CDTRiver Flood WarningLSXMarion34 hr
Jun 8, 8:27 AM CDTAreal Flood WarningLSXAudrain, Boone5 hr
Jun 8, 9:09 AM CDTRiver Flood WarningLSXLincoln48 hr
Jun 8, 10:41 AM CDTAreal Flood WarningLSXShelby22 hr
Jun 8, 2:12 PM CDTSevere Thunderstorm WarningLSXLewis63 min
Jun 8, 4:42 PM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 8, 5:09 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.